North Carolina, 2011Wildfire in North Carolina, June 18 to 30, 2011
June 18 to 30, 2011 · NWS ILM · 1 event in 1 county or zone
Lightning sparked a wildfire in the Holly Shelter Game Land.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning sparked a wildfire in the Holly Shelter Game Land.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 18, 6:55 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 18, 6:55 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
755 PM EDT SAT JUN 18 2011
.SYNOPSIS...
SEVERAL WEAK DISTURBANCES ALOFT WILL BRING SCATTERED THUNDERSTORMS
TO THE EASTERN CAROLINAS TONIGHT THROUGH LATE SUNDAY. BUILDING
HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL PRODUCE HOT CONDITIONS
ACROSS THE REGION EARLY TO MID WEEK. MUGGY WEATHER AND TROPICAL
MOISTURE COULD BRING A CHANCE OF SHOWERS LATE IN THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 745 PM SATURDAY...SVR WATCH TO THE COAST THRU 2 AM SUNDAY.
GUST FRONT WELL AHEAD OF THE LINE OF CONVECTION. WIND DAMAGE THE
PRIMARY SVR WX THREAT. AT THE MOMENT...THE GUST FRONT IS NOW
INTERACTING WITH THE SEA BREEZE. THE CONVECTION WILL LIKELY
DISSIPATE RATHER QUICKLY AFTER ITS INTERACTION WITH THE SEA BREEZE
DUE TO THE STABLE MARINE LAYER. MUCH OF THE ACTIVITY SHOULD BE WELL
BELOW SVR LIMITS AS IT MOVES ACROSS THE COASTAL COUNTIES AND INTO
THE COASTAL WATERS. GIVEN THIS SCENARIO...THE SVR WATCH WILL LIKELY
BE LOWERED PRIOR TO THE 2 AM SUNDAY END TIME. THE THREAT FOR
CONVECTION DURING THE PREDAWN HOURS OF SUNDAY COULD BE IN JEOPARDY
WITH THE CURRENT CONVECTION HAVING WORKED OVER THE
ATMOSPHERE...ROBBING MUCH OF THE CAPE. FOR NOW...WILL CONTINUE THE
LOW CHANCE FOR POPS AND TAKE ANOTHER LOOK AT THE TSRA POSSIBILITY AT
THE 1020 PM UPDATE.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3PM SATURDAY...DAYBREAK SUNDAY MCS PERTURBATIONS ALOFT AND
WEAK OUTFLOW BOUNDARIES WILL LIKELY RESIDE OVER THE FORECAST AREA.
HOWEVER THESE FEATURES SHOULD BE IN STATE OF DECAY AND MODEL QPF
CONSENSUS SHOWS THAT IF ANY CONVECTION IS ONGOING AT THIS TIME
RAINFALL WILL NOT BE SIGNIFICANT. A SIMILAR SCENARIO APPEARS IN
THE CARDS AGAIN LATE SUNDAY NIGHT INTO EARLY MONDAY...AND THESE
TWO EVENTS SEEM TO BE OUR TWO WINDOWS OF RAINFALL OPPORTUNITY.
VORTICITY PLACEMENT SUNDAY NIGHT INTO MONDAY APPEARS MORE FAVORED
TO GENERATE CONVECTION OVER OUR NC ZONES COMPARED TO SC.
UPPER RIDGE AMPLIFICATION INITIATES THROUGH MONDAY AND HAVE RETAINED
A SLIGHT CHANCE OF CONVECTION AS THIS UNFOLDS IN NW FLOW. MAXIMUM
TEMPERATURES TRICKY BOTH SUNDAY AND MONDAY DUE TO VARIABLE AND
UNCERTAIN CLOUD COVER...BUT WILL HOLD ONTO MIDDLE AND UPPER 90S
BOTH DAYS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3PM SATURDAY...MID AND UPPER LEVEL RIDGE BUILDS OVER FLORIDA
AND THE SOUTHEASTERN U.S. TUESDAY AND WEDNESDAY HOLDING UP PROGRESS
OF THE TROUGH TRYING TO ENTER THE GREAT LAKES AND MISSISSIPPI
VALLEY. THIS WILL BRING UNSEASONABLE HEAT AND AMPLE SUNSHINE AND
NEAR ZERO RAIN CHANCES. A HEAT ADVISORY FOR HEAT INDICES APPEARS
POSSIBLE ON ANY OF THE FIRST 1-3 DAYS OF THE PERIOD FOR PART
(INLAND) IF NOT ALL OF THE AREA. ON THURSDAY THE RIDGE GIVES WAY AND
HEIGHTS BEGIN FALLING SLOWLY ACROSS THE CAROLINAS. THIS MAY TEMPER
THE HEAT SLIGHTLY BUT STILL FEEL THAT COLUMN WILL REMAIN TOO DRY TO
SUPPORT MENTIONABLE RAIN CHANCES. THE WEAKENING TROUGH MANAGES TO
LAZILY PUSH A FRONT INTO THE REGION BY FRIDAY...THE TIMING OF WHICH
IS WELL AGREED UPON BETWEEN GFS AND ECMWF. LOW RAIN CHANCES WILL
RETURN TO THE FORECAST FRIDAY AND SATURDAY ARGUABLY AS MUCH ON
ACCOUNT OF ANY LIFT PROVIDED BY THE FRONT ITSELF IN ADDITION TO THE
LOWERED HEIGHTS ALOFT AND THE DIMINISHED CAPPING.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 00Z...A BROKEN LINE OF SLOWLY WEAKENING TSRA/SHRA WILL AFFECT
THE COASTAL SITES WITHIN THE NEXT FEW HOURS. SHORT-LIVED MVFR VSBY
RESTRICTIONS FROM TSRA ARE LIKELY. BY MIDNIGHT...HIGH CONFIDENCE
THAT VFR CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF THE VALID
PERIOD...WITH THE EXCEPTION OF POSSIBLE MVFR RESTRICTIONS OVERNIGHT
INTO SUNDAY MORNING DUE TO POTENTIAL FOG DEVELOPMENT.
CURRENT RADAR DEPICTS A EASTWARD PROPAGATING BROKEN LINE OF
TSRA/SHRA ACROSS THE AREA. THE STRONGEST CONVECTIVE ACTIVITY HAS
ALREADY PASSED THROUGH KLBT/KFLO AND EXPECT REMAINING VCSH TO LINGER
OVER THE NEXT COUPLE OF HOURS. LOW CONFIDENCE IF THIS VCSH WILL
CREATE ANY MVFR RESTRICTIONS...IF SO EXPECT TO BE SHORT-LIVED.
REGARDING COASTAL SITES...THIS BROKEN LINE OF CONVECTIVE ACTIVITY
HAS A HISTORY OF ISOLATED GUSTS OF 30 TO 50 KT. AT THE MOMENT...SOME
WEAKENING WITHIN THE BROKEN LINE...HAVE INCLUDED GUSTS TO 30KTS AS
LINE MOVES THROUGH. EXPECT +RA TO AFFECT SITES AS THIS ACTIVITY
PROGRESSES...CREATING SHORT-LIVED MVFR VSBY RESTRICTIONS. CONFIDENCE
IS LOW ON WHETHER WILL CREATE ANY IFR VSBY RESTRICTIONS...BUT WILL
CONTINUE TO MONITOR AND UPDATE AS NEEDED.
GIVEN AVAILABLE LLVL MOISTURE...FORESEE THE POSSIBILITY OF BR/HZ
CONDITIONS AT ALL SITES EARLY SUNDAY MORNING. CONFIDENCE IS LOW ATTM
OF ACTUAL RESTRICTIONS...BUT EXPECT ANY BR/HZ TO DISSIPATE BY SUNDAY
MORNING. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE
REMAINDER OF THE VALID PERIOD...THOUGH CANNOT RULE OUT AN ISOLATED
SHRA/TSRA LATER THIS AFTERNOON. GENERAL SOUTHWEST FLOW WILL CONTINUE
WITH WINDS OVERNIGHT INTO THE EARLY MORNING HOURS ROUGHLY 5-8KTS.
LATER SUNDAY MORNING...WINDS WILL INCREASE UP AROUND 8-10KTS.
SEABREEZE WILL SET UP LATER THIS AFTERNOON...SHIFTING WINDS MORE
SOUTHERLY AT THE COASTALS...WITH GUSTS OF 15-18KTS POSSIBLE AT ALL
TERMINALS.
EXTENDED OUTLOOK...ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLE THROUGH THE REMAINDER OF THE PERIOD.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 745 PM SATURDAY...PINCHED GRADIENT ACROSS THE ILM WATERS WILL
PRODUCE SW-WSW WINDS AT 15 TO OCCASIONALLY 20 KT...WITH FEW GUSTS UP
TO 25 KT. SHORT PERIOD 4 TO 6 SECOND WIND DRIVEN WAVES WILL COMPRISE
THE SIGNIFICANT SEAS. LOOKING AT 3 TO 5 FOOT SEAS ACROSS THE ILM NC
WATERS...2 TO 4 FT FOR THE ILM SC WATERS.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3PM SATURDAY...WAVE VECTOR PLOTS FOR SUNDAY AND MONDAY SHOW
MODERATELY STEEP WIND-WAVES WITH DOMINANT PERIODS AROUND 5 SECONDS
MIXED WITH WEAK SE SWELL AROUND 8 SECONDS...WITH SUNDAY LIKELY THE
ROUGHEST DAY ON THE WATERS WITH A FEW STEEP WIND-DRIVEN 5 FOOT
SEAS POSSIBLE OVER THE OUTER WATERS SUNDAY AFTN/EVENING. GUSTY SW
WINDS MAY REQUIRE A CAUTIONARY HEADLINE LATER ON SUNDAY WITH GUSTS
IN EXCESS OF 20 KTS POSSIBLE LATER AFTERNOON INTO EVENING OF SUNDAY.
EVEN A SHORT-TERM SCA CANNOT BE RULED OUT COMPLETELY LATE SUNDAY.
LONG TERM /TUESDAY THROUGH THURSDAY...
AS OF 3PM SATURDAY...TUESDAY MAY BRING SOME VERY LIGHT WINDS OUT OF
THE SOUTH AS BERMUDA HIGH FLOW IS TEMPORARILY DISRUPTED BY A BROAD
SURFACE TROUGH UP AND DOWN THE PIEDMONT OF THE CAROLINAS. BROAD
SOUTHERLY FLOW GETS RE-ESTABLISHED ACROSS THE WEST ATLANTIC ON
WEDNESDAY WHILE THE PIEDMONT TROUGH REMAINS IN PLACE. THIS WILL
BRING A MORE TYPICAL WIND IN THE 10 TO 15 KT RANGE AND COULD OPEN UP
THE POSSIBILITY FOR GUSTS TO 20KT. 2 TO 3 FT WIND WAVES WILL START
TO COEXIST WITH AN EAST SOUTHEAST SWELL COMPONENT. AS SURFACE
FEATURES REMAIN QUASI-STEADY INTO THURSDAY. THE CONTINUATION OF THE
SWELL MAY LEAD TO A SLIGHT INCREASE IN THE PREDOMINANT WAVE HEIGHT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...DCH
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...SGL
Hazardous weather outlook, Jun 18, 7:48 PM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
848 PM EDT SAT JUN 18 2011
NCZ105>110-SCZ039-053>056-200100-
INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
848 PM EDT SAT JUN 18 2011
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. THE
PRIMARY THREAT WILL BE DAMAGING WINDS.
HEAT INDEX VALUES MAY APPROACH HEAT ADVISORY CRITERIA EARLY NEXT
WEEK. THIS WILL BE MOST LIKELY ACROSS PARTS OF NORTHEAST SOUTH
CAROLINA SUNDAY AND MONDAY. MORE WIDESPREAD HEAT INDEX VALUES OF
THIS MAGNITUDE...105 TO 109 DEGREES...IS POSSIBLE TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-SCZ017-023-024-032-033-200100-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
848 PM EDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. THE
PRIMARY THREAT WILL BE DAMAGING WINDS.
HEAT INDEX VALUES MAY APPROACH HEAT ADVISORY CRITERIA EARLY NEXT
WEEK. THIS WILL BE MOST LIKELY ACROSS PARTS OF NORTHEAST SOUTH
CAROLINA SUNDAY AND MONDAY. MORE WIDESPREAD HEAT INDEX VALUES OF
THIS MAGNITUDE...105 TO 109 DEGREES...IS POSSIBLE TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-200100-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
848 PM EDT SAT JUN 18 2011
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...
...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 8 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT EXERCISE CAUTION.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT EXERCISE CAUTION.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. THE
PRIMARY THREAT WILL BE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ254-256-200100-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
848 PM EDT SAT JUN 18 2011
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. THE
PRIMARY THREAT WILL BE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DCH
In the hours before
Local storm report, Jun 18, 5:58 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
658 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG 1 E NORTH HARTSVILLE 34.40N 80.06W
06/18/2011 DARLINGTON SC DEPT OF HIGHWAYS
TREE DOWN NEAR INTERSECTION OF S FIFTH STREET AND
PATRICK HWY. TIME OF EVENT ESTIMATED BY RADAR.
&&
CORRECTED REMARKS
EVENT NUMBER ILM1100346
LACORTELocal storm report, Jun 18, 6:02 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
702 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG 6 NW DOVESVILLE 34.45N 79.98W
06/18/2011 DARLINGTON SC DEPT OF HIGHWAYS
REPORTED TREE DOWN ON BETHLEHEM RD BETWEEN US HWY 15
AND BYRDTOWN RD. TIME OF EVENT ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1100349
LACORTESpecial weather statement, Jun 18, 6:33 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
733 PM EDT SAT JUN 18 2011
NCZ099-SCZ032-033-053-190015-
COLUMBUS-MARION-FLORENCE-INLAND HORRY-
733 PM EDT SAT JUN 18 2011
...WIND GUSTS PRECEDING A LONG LINE OF THUNDERSTORMS ACROSS
NORTHEAST SOUTH CAROLINA...
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND BRIEF HEAVY DOWNPOURS. THE STRONGEST WIND GUSTS HAVE
RACED OUT AHEAD OF THE STORMS. WESTERLY WIND GUSTS OF 35 TO 40 MPH
MAY OCCUR BEFORE RAINFALL EVEN BEGINS. AS SOON AS THE WESTERN SKY
BEGINS TO DARKEN RESIDENTS SHOULD PREPARE FOR THESE WINDS.
THIS LINE MAY ALSO BE PRODUCING A SHELF CLOUD...WHICH CAN SOMETIMES
HAVE VISIBLE HORIZONTAL ROTATION. TORNADOES HOWEVER ARE NOT
ANTICIPATED.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...WHITEVILLE...
ADRIAN...ALLSBROOK...BAYBORO...BETHEL...BRITTON NECK...BUGHILL...
CHADBOURN...CHERRY GROVE...CLARENDON AND CRUSOE ISLAND.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3446 7879 3429 7832 3415 7847 3417 7851
3415 7854 3408 7856 3408 7855 3400 7864
3370 7917 3375 7930 3381 7935 3382 7938
3379 7943 3389 7969 3419 7917 3448 7886
MBBSpecial weather statement, Jun 18, 7:01 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
801 PM EDT SAT JUN 18 2011
NCZ096-099-105-107-109-190100-
COLUMBUS-BLADEN-INLAND BRUNSWICK-INLAND PENDER-INLAND NEW HANOVER-
801 PM EDT SAT JUN 18 2011
...WIND GUSTS PRECEDING A LINE OF THUNDERSTORMS ACROSS PARTS OF
SOUTHEAST NORTH CAROLINA...
AT 800 PM EDT...THUNDERSTORMS WERE PRODUCING GUSTY WINDS AND BRIEF
HEAVY RAIN...ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
HICKORY GROVE TO 3 MILES NORTH OF LAKE WACCAMAW...OR ALONG A LINE
EXTENDING FROM 16 MILES EAST OF ELIZABETHTOWN TO 12 MILES EAST OF
WHITEVILLE...MOVING EAST AT 30 MPH. WIND GUSTS OF 30 TO 40 MPH HAVE
MOVED OUT AHEAD OF THIS LINE OF STORMS AND MAY PRECEDE THE RAINFALL
BY SEVERAL MINUTES.
COMMUNITIES IN THE PATH OF THESE STORMS ARE BURGAW...LELAND...
WILMINGTON...ASHTON...BATARORA...CARVERS...CASTLE HAYNE...COUNCIL...
CURRIE...DELCO...FREEMAN AND KELLY.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3418 7790 3431 7855 3472 7838 3470 7836
3470 7835 3467 7832 3461 7831 3457 7825
3467 7817 3470 7814 3462 7763
MBBLocal storm report, Jun 18, 7:04 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
804 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 3 SW RAINS 34.08N 79.36W
06/18/2011 MARION SC DEPT OF HIGHWAYS
REPORT OF TREE DOWN ON LANNEIU SNIPES RD NEAR SC 41.
TIME OF EVENT ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1100350
LACORTESpecial weather statement, Jun 18, 7:10 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
810 PM EDT SAT JUN 18 2011
NCZ099-107>110-190115-
COLUMBUS-COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
INLAND NEW HANOVER-
810 PM EDT SAT JUN 18 2011
...GUSTY WINDS AHEAD OF A LINE OF STORMS MOVING OUT OF COLUMBUS
COUNTY TO AFFECT MOST OF BRUNSWICK COUNTY...
AT 808 PM EDT...WIND GUSTS OF 25 TO 35 MPH WERE...ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF FREEMAN TO 2 MILES SOUTHEAST OF
PIREWAY...OR ALONG A LINE EXTENDING FROM 20 MILES WEST OF LELAND TO
10 MILES NORTH OF LITTLE RIVER...MOVING SOUTHEAST AT 25 MPH. THESE
WINDS HAVE MOVED AHEAD OF A LINE OF THUNDERSTORMS AND MAY PRECEDE
THE RAIN BY SEVERAL MINUTES. IN FACT...THE RAINFALL IS RAPIDLY
DIMINISHING AND MANY PLACES MAY NOT RECEIVE MUCH RAIN AT ALL.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CAROLINA BEACH...
LELAND...SHALLOTTE...WILMINGTON...ASH...BATARORA...BISHOP...BOILING
SPRING LAKES...CALABASH...CIVIE TOWN...EXUM AND FREELAND.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3407 7787 3383 7796 3385 7801 3389 7804
3391 7813 3390 7838 3385 7852 3398 7869
3432 7831 3426 7775
MBBWildfire, Inland Pender
- When
- June 18, 8:00 PM EST to June 30, 11:59 PM EST
- Where
- Inland Pender forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.515, -77.889 (the zone’s center; the record gives no point)
Lightning sparked a wildfire in the Holly Shelter Game Land. On June 20th, the fire grew rapidly on gusty northwest winds, 100 degree heat, and an ongoing severe drought. Several homes in the Traders Neck and Castle Bay developments near Hampstead were evacuated briefly, but no structures were damaged. The fire grew to over 31,000 acres in the undeveloped Holly Shelter swamp, and continued to burn into July.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328151.